Author
Listed:
- Vicente Liern
(Department of Mathematics for Economics and Business, University of Valencia, Avda. dels Tarongers, s/n, 46022 Valencia, Spain
These authors contributed equally to this work.)
- Sandra E. Parada-Rico
(School of Mathematics, Industrial University of Santander, Carrera 27 Calle 9, Edificio Camilo Torres, Bucaramanga 680002, Colombia
These authors contributed equally to this work.)
- Luis A. Conde-Solano
(Department of Didactics of Experimental, Social, and Mathematical Sciences, Faculty of Education, Complutense University, Calle Rector Royo-Villanova, 1, 28040 Madrid, Spain
These authors contributed equally to this work.)
Abstract
Market equilibrium models are essential tools within classical economic theory for analyzing the interaction between supply and demand. However, traditional formulations are often based on deterministic relationships and assume the existence of perfect information, an assumption that diverges from real-world conditions, which are characterized by ambiguity and uncertainty. This article addresses the modeling of multiproduct supply and demand equilibrium under uncertainty, using systems of linear equations with fuzzy coefficients and/or variables. By applying fuzzy set theory, the model incorporates the inherent vagueness of supply and demand functions, enabling a more flexible and realistic representation of market behavior. The proposed methodology involves reformulating the equilibrium conditions through fuzzy arithmetic and examining the existence and nature of fuzzy solutions. The theoretical proposals are illustrated through a simplified real-world case involving a Colombian multinational company, demonstrating their applicability and effectiveness.
Suggested Citation
Vicente Liern & Sandra E. Parada-Rico & Luis A. Conde-Solano, 2025.
"Linear Equation Systems Under Uncertainty: Applications to Multiproduct Market Equilibrium,"
Mathematics, MDPI, vol. 13(16), pages 1-24, August.
Handle:
RePEc:gam:jmathe:v:13:y:2025:i:16:p:2566-:d:1721745
Download full text from publisher
Corrections
All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:gam:jmathe:v:13:y:2025:i:16:p:2566-:d:1721745. See general information about how to correct material in RePEc.
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
We have no bibliographic references for this item. You can help adding them by using this form .
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: MDPI Indexing Manager (email available below). General contact details of provider: https://www.mdpi.com .
Please note that corrections may take a couple of weeks to filter through
the various RePEc services.